I'm 25, booked in to have Juvaderm placed in my tear troughs on Monday (2pm) however I have just been invited to attend something that evening at 6pm and am not sure what to do. I'm wondering if I should expect to have noticeable bruising/swelling within four hours of getting the filler (that can't be covered with makeup), or if it should be okay until the following day?
Same-day Bruising Following Tear Trough Filler?
Doctor Answers 13
Bruising is Common After Tear Trough Treatment
FIllers work wonderfully to rejuvenate the tear troughs but bruising is common. Bruising tends to be at its worst about 3 days after a treatment. However, a bruise can show up almost immediately. The best bet with treating the tear troughs with fillers, make sure your schedule is clear for a week of any activities that could be ruined by a bruised eye.
Tear trough bruising post filler
While bruising is not uncommon after tear trough filler injections, there are a few things you can do to help prevent it from being as extensive. Avoid taking any anti inflammatory medications (such as aspirin or Advil) for two weeks prior to your treatment as those medications make bruising much more likely. In addition, you can apply ice immediately before and after the treatment to help decrease blood flow to the area. Finally, avoid doing strenuous exercise following your injections to decrease the risk of bleeding and bruising. In general, don't have any vital social function planned a few days after filler (let alone the same day).
How long should I get fillers before an event
I don't recommend people schedule an important event within a few days of a filler procedure. When something really important like a wedding or reunion is coming up, I don't recommend anything happen with fillers or Botox for 3 weeks beforehand. The last thing you want is funky photos because of bruises or swelling. Any time the skin is being injected with a needle, you can get bruising or swelling. And with Juvederm, swelling tends to be a bit worse than with other fillers because it pulls water to itself drastically at the beginning. So, best bet, enjoy your event, and get the filler a different day.
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
You might also like...
Avoid Bruising the easy Way!
Arnica oral tablets are an easy remedy to reduce the degree and length of time of bruising and can be taken 3 -5 days following the treatment.
#Bruisingfollowinginjections #Fillerbruising #Avoidbruising
Same day Bruising Following Tear Trough Filler?
Although fillers like Juvederm and Restylane are a great option for tear toughs, it is very common for bruising and swelling to occur. I advise to plan accordingly so you wont have to cancel any of your plans.
Best of luck
How long should I get fillers before an event?
If you have never had an injection before, I would not recommend planning any special activity for a least one week. With any injection you can have swelling and or bruising and since the tear trough area is thin skinned it has a tendency to bruise. I recommend avoiding anti-inflammatories to my patients 1 week prior to the injection as this will help with the bruising. It is important to choose an injector with extensive experience with injections in order to achieve the most natural result possible.
Bruising and Swelling Normal with Dermal Fillers
It is normal to have some swelling and possible bruising within 4 hours of having your dermal filler treatment. Therefore, I would not recommend planning an evening event if you are worried about potential bruising or swelling.
Bruising after Juvederm or any other filler
It will go away if it is a bruise. I always tell my patients to not get any cosmetic procedures before important social or professional events, in case such bruising occurs. Rest assured, it will go away in a week to 10 days.
Bruising and tear trough fill
I tell patients that they should expect some bruising around the lower lids when filler is placed. If it doesn't happen then they are lucky. Other areas, are less prone to bruise but can.
Bruising/swelling is fairly common after tear trough injections
In my opinion, the tear trough is more susceptible to bruising from fillers, compared with lips, cheeks or nasolabial folds.
I wouldn't get it done right before an important event.
In general, you can always minimize swelling and bruising from fillers by 1) avoiding aspirin and motrin and all NSAIDs for at least a week prior to the treatment, 2) icing right after the treatment, and 3) sleeping on your back on 2 pillows for the first night after the treatment.
Best, Dr. McNeill
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.